MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMARP STB TB IN 5 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC SIGMARP STB TB IN 5 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 962151
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Both of these happened within the same case.1.Removal of sigma rp stab poly for a dair infection washout out + poly swap case.2.Primary arthroplasty surgeon had used a depuy synthes tibial implant (sigma pfc rp stab size 5 10mm) with a different comapany's cruciate retaining (cr) femoral component.Patient came into theatre for a dair infection washout + poly swap and [surgeon] swapped the stab poly out for a cr version of the poly.It is off label to use our tibial implants with another company's femoral implants, but surgeon did not want to do a full revision surgery whilst the patient was infected.Surgeon understood that it was contraindicated however said it was the best thing for the patient on the day.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: both of these happened within the same case 1.Removal of sigma rp stab poly for a dair infection washout out + poly swap case.2.Primary arthroplasty surgeon had used a depuy synthes tibial implant (sigma pfc rp stab size 5 10mm) with a different comapany's cruciate retaining (cr) femoral component (it looks like a howmedica implant, but records are not showing).Patient came into theatre for a dair infection washout + poly swap and [surgeon] swapped the stab poly out for a cr version of the poly.I had a conversation with him about the fact that it is off label to use our tibial implants with another comapany's femoral implants, but he said he did not want to do a full revision surgery whilst the patient was infected.Surgeon understood that it was contraindicated however said it was the best thing for the patient on the day and he will come back for a total revision surgery where all implants will be swapped.The product was not returned to depuy synthes; however photos were provided for review.See attachment poly 1.Jpg, poly 2.Jpg, poly 3.Jpg, poly 4.Jpg.The photo investigation revealed the pfc sigmarp stb tb in 5 10.0 was observed wear on the right condyle along with some pitting on the same side of the post.The condition is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the pfc sigmarp stb tb in 5 10.0 would not contribute to the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: product code 962151 work order (b)(4) stb tb in 5 10.0 was manufactured on 28-oct-2016.(b)(4) parts were manufactured per specification and all raw materials met specification.There was one non-conformance reference on oms.(b)(4) is associated with this lot.However, this does not correlate to the complaint failure mode.Added: a1.Corrected: d4 primary udi number.

Brand Name
PFC SIGMARP STB TB IN 5 10.0
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19126776
Report Number1818910-2024-08499
Device Sequence Number18225382
Product Code NJL
UDI-Device Identifier10603295241386
UDI-Public(01)10603295241386(17)210930(10)8386333
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number962151
Device Lot Number8386333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC SIGMARP CV TB/IN S5 10.0.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown